Flood, Butler
- When
- September 1, 12:00 AM EST to September 2, 3:00 PM EST
- Where
- Butler forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.217, -86.217
In late August, the remnants of Hurricane Katrina dumped three to five inches of rain over parts of the Green River Basin over a 24 hour period. This caused the Green River at Rochester to go above flood stage on the morning of August 31.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
In late August, the remnants of Hurricane Katrina dumped three to five inches of rain over parts of the Green River Basin over a 24 hour period. This caused the Green River at Rochester to go above flood stage on the morning of August 31. Flood stage at Rochester is 17 feet. The river crested at 18.4 feet around 7 AM EST on September 1. Minor flooding occurs at this level.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 1, 12:00 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 100 AM EDT THU SEP 1 2005 .MORNING UPDATE... MADE MINOR UPDATE TO FORECAST TO TAKE OUT MORNING FOG WORDING. A WEAK COLD FRONT CURRENTLY STRETCHES FROM WESTERN MICHIGAN TO CENTRAL MISSOURI. THIS FRONT WILL SETTLE SOUTH AND CROSS NORTHERN KENTUCKY EARLY FRIDAY. STEEP LOW LEVEL LAPSE RATES AND A MIDLEVEL INVERSION WILL LEAD TO SOME CU DEVELOPMENT THIS AFTERNOON AND EVENING...JSD .SHORT TERM (TODAY AND TONIGHT)... A WEAK COOL FRONT WILL REACH THE AREA LATE THIS AFTERNOON AND THIS EVENING...BUT MOISTURE IS LOW AND DYNAMICS WILL STAY WELL TO OUR NORTH. HIGHEST 12-HOUR POP MOS NUMBERS IN THE CWFA ARE AROUND 11. GFS/NAM/NGM/ECMWF/GEM/NOGAPS ALL KEEP US DRY TODAY. ALL SURROUNDING OFFICES HAVE NO PRECIPITATION IN THE FORECAST. SO...THOUGH WOULDNT BE SHOCKED TO SEE AN ISOLATED SHOWER POP UP...ESPECIALLY IN THE NORTHWEST THIRD OF THE AREA...SUCH AS WHAT HAPPENED ALONG THE FRONT WEDNESDAY IN IOWA AND KANSAS...COVERAGE SHOULD STAY BELOW 15% AND SO WILL NOT MENTION IN THE FORECAST. CU RULES SUPPORT SCATTERED CUMULUS TODAY...POSSIBLY BRIEFLY BROKEN THIS AFTERNOON ESPECIALLY ALONG AND NORTH OF THE OHIO RIVER. TEMPERATURES SHOULD BE ABOUT 2 DEGREES WARMER THAN YESTERDAY. 13 .LONG TERM (FRIDAY THROUGH WEDNESDAY)... LARGE CANADIAN HIGH DROPS SOUTHEAST INTO THE OHIO VALLEY ON FRIDAY AND MOVES ONLY SLOWLY TO THE EAST ACROSS THE GREAT LAKES THROUGH SUNDAY. GFS HAS BEEN MOST CONSISTENT AND MORE CONSISTENT WITH OTHER MODELS AND WILL LEAN TOWARD GFS THIS FORECAST. WITH HIGH PRESSURE MOVING EAST TO OUR NORTH...COOLER AND DRIER AIR WILL SETTLE OVER CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA FOR MUCH OF THE PERIOD. THERE WILL BE PLENTY OF SUNSHINE IN THE DAYTIME AND MOSTLY CLEAR AT NIGHT. AFTER FRIDAY...DEW POINTS WILL FALL INTO THE UPPER 50S TO AROUND 60 WHILE DAYTIME TEMPERATURES WILL RISE ONLY INTO THE LOWER AND MID 80S. THIS TREND WILL CONTINUE INTO THE MIDDLE OF THE WEEK AS THE HIGH...NOW CENTERED OVER NEW YORK STATE...BUILDS SLOWLY TO THE SOUTHWEST. WINDS WILL STAY LIGHT THROUGH THE PERIOD. SCHOLZ && LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WARNING FOR GREEN RIVER IN COUNTIES OF BUTLER...MUHLENBERG...OHIO...AND WARREN. IN...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 938 PM EDT WED AUG 31 2005 INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 062>067-070-072>078-081-082-010830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-LOGAN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 938 PM EDT WED AUG 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ026-061-071-010830- OHIO KY-BUTLER KY-WARREN KY- 838 PM CDT WED AUG 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. MINOR FLOODING IS FORECAST FOR THE GREEN RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR FLOODING ON THE GREEN RIVER IS EXPECTED TO CREST THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JARVIS
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479171, 5479172.